Hail, Dorchester
- When
- September 20, 3:10 PM EST
- Where
- Dorchester County, Crapo
- Measured
- 0.88 in hail
- Reported by
- POST OFFICE
- Coordinates
- 38.317, -76.133
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Sep 20, 2:15 PM EST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 315 PM EDT TUE SEP 20 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY)... SVR TSTM WATCH IN EFFECT UNTIL 9 PM THIS EVENG...SCTD TSRAS IN ADVANCE OF A COLD FRNT THIS EVENG MAY PRODUCE DAMAGING WNDS AND POSSIBLY LRG HAIL. OTHRWISE...LWR CHCS OVRNGT INTO WED MORNG AND MAINLY OVR SRN CNTIES...AS FRNT DROPS THRU AND S OF FA. DRIER AIR FILTERS INTO REGION FOR WED AND WED NGT...AS SFC HI PRES BLDS IN FM THE W. MORE SUNSHINE N THAN S WED AFTN WITH MAX TEMPS IN THE LWR TO MID 80S. DRY AND A LITTLE WRMER THU...AS THE HI SLIDES OFF THE CST. && .LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)... GOING WITH A GENERALLY DRY FCST AT THIS TIME WITH ONLY SLGT CHCS THRU THE PERIOD...AS A COUPLE OF BACKDOOR FRNTS CUD AFFECT THE REGION FRI NGT AND MON THRU TUE. DESPITE BACKDOOR FRNTS...WILL STILL GO CLS TO NORMALS FOR TEMPS ESPLY SAT THRU TUE. && MARINE... SUB-SCA CONDS EXPECTED IN THE SHORT TERM. SW WINDS AVGG 15KT BAY/SOUND AND 20KT OVR CSTL WTRS LATE THIS AFTN. SEAS BUILDING TO NEAR 5FT AT 44009 AT FAR NRN END OVR MARINE FCST AREA BUT THINK WINDS WILL TEND TO DECREASE TWD EVE AS BNDRY LAYER STABILIZES SMWHT SO NOT EXPECTG PROLONGED 5 FT SEAS. WINDS SHIFTING NW/N BEHIND SFC FRONT LTR TNGT BUT WEAK CAA SUGG WINDS (AND SUBSEQUENTLY WAVES/SEAS) STAY BLO SCA CRITERIA. N/NE WINDS DECREASING BY LATE WED INTO THU AS WEAK HIGH BUILDS IN. MAY BEGIN TO SEE SWELL FROM DISTANT PHILLIPE BY BEGINNING OF WEEKEND. && AVIATION... OUTSIDE SCTD SHWRS/STORMS...TAF SITES MNLY VFR GOING INTO THIS EVE. SHUD SEE SOME LIGHT FOG CAUSING TEMPO MVFR VSBYS OVRNGT BUT SFC BNDRY DROPPING THRU OVRNGT SHUD HELP KEEP BNDRY LAYER MIXED SO WIDESPREAD DENSE FOG NOT EXPECTED. ALL TAF SITES VFR AGAIN BY SHORTLY AFTER SUNRISE WED. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SHORT TERM/LONG TERM...32 AVIATION/MARINE...20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 649 AM EDT TUE SEP 20 2005 NCZ012>016-030>032-VAZ060-065>070-079>082-087>089-092-093-095>097- 211100- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN- PERQUIMANS-PRINCE EDWARD-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA- POWHATAN-CHESTERFIELD-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON-ISLE OF WIGHT- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- 649 AM EDT TUE SEP 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST VIRGINIA...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND EAST CENTRAL VIRGINIA. .DAY ONE...DENSE FOG COVERS MOST OF INTERIOR SOUTHERN VIRGINIA AND NORTHERN NORTH CAROLINA. SEE WBCNPWAKQ FOR DENSE FOG ADVISORY DETAILS. THERE IS A SLIGHT RISK OF SEVERE THUNDEERSTORMS LATE THIS AFTERNOON AND EVENING AS A COLD FRONT CROSSES THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. ANZ630>633-650-652-654-656-658-670-MDZ021>025-NCZ017-102-VAZ048- 049-061>064-071>078-083>086-090-091-094-098>100-211100- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER- MARYLAND BEACHES-INLAND CURRITUCK-OUTER BANKS CURRITUCK-FLUVANNA- LOUISA-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND- LANCASTER-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-YORK- NEWPORT NEWS/HAMPTON-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 649 AM EDT TUE SEP 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AN...SOUTHEAST MARYLAND...SOUTHEAST VIRGINIA...EAST CENTRAL VIRGINIA...CENTRAL VIRGINIA...NORTH CENTRAL VIRGINIA AND NORTHEAST NORTH CAROLINA. .DAY ONE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING AS A COLD FRONT CROSSES THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 201 PM EDT TUE SEP 20 2005 MDZ021>024-NCZ012>017-030>032-VAZ048>049-060>070- 070>071-071>081-081-081>087-087>090-090>091-091>092-092>094- 094>095-095>100-210100- DORCHESTER-SOMERSET-WICOMICO-WORCESTER-BERTIE-CAMDEN-CHOWAN- CURRITUCK-GATES-HERTFORD-NORTHAMPTON-PASQUOTANK-PERQUIMANS- ACCOMACK-AMELIA-BRUNSWICK-CAROLINE-CHARLES CITY-CHESTERFIELD- CUMBERLAND-DINWIDDIE-ESSEX-FLUVANNA-GLOUCESTER-GOOCHLAND- GREENSVILLE-HANOVER-HENRICO-ISLE OF WIGHT-JAMES CITY- KING AND QUEEN-KING WILLIAM-LANCASTER-LOUISA-LUNENBURG-MATHEWS- MECKLENBURG-MIDDLESEX-NEW KENT-NORTHAMPTON-NORTHUMBERLAND- NOTTOWAY-POWHATAN-PRINCE EDWARD-PRINCE GEORGE-RICHMOND- SOUTHAMPTON-SURRY-SUSSEX-WESTMORELAND-YORK-CHESAPEAKE- COLONIAL HEIGHTS-EMPORIA-FRANKLIN-HAMPTON-HOPEWELL-NEWPORT NEWS- NORFOLK-PETERSBURG-POQUOSON-PORTSMOUTH-RICHMOND-SUFFOLK- VIRGINIA BEACH-WILLIAMSBURG- 201 PM EDT TUE SEP 20 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 804 IN EFFECT UNTIL 9 PM EDT FOR THE FOLLOWING AREA... IN MARYLAND THIS WATCH INCLUDES 4 COUNTIES IN SOUTHEAST MARYLAND DORCHESTER... SOMERSET... WICOMICO... WORCESTER... IN NORTH CAROLINA THIS WATCH INCLUDES 9 COUNTIES IN NORTHEAST NORTH CAROLINA BERTIE... CAMDEN... CHOWAN... CURRITUCK... GATES... HERTFORD... NORTHAMPTON... PASQUOTANK... PERQUIMANS... IN VIRGINIA THIS WATCH INCLUDES 38 COUNTIES IN CENTRAL VIRGINIA AMELIA... CHESTERFIELD... CUMBERLAND... FLUVANNA... GOOCHLAND... HANOVER... HENRICO... LOUISA... POWHATAN... PRINCE EDWARD... IN EAST CENTRAL VIRGINIA CHARLES CITY... ESSEX... GLOUCESTER... KING WILLIAM... KING AND QUEEN... LANCASTER... MIDDLESEX... NEW KENT... NORTHUMBERLAND... RICHMOND... WESTMORELAND... IN NORTH CENTRAL VIRGINIA CAROLINE... IN SOUTH CENTRAL VIRGINIA BRUNSWICK... DINWIDDIE... GREENSVILLE... LUNENBURG... MECKLENBURG... NOTTOWAY... PRINCE GEORGE... IN SOUTHEAST VIRGINIA ACCOMACK... ISLE OF WIGHT... JAMES CITY... MATHEWS... NORTHAMPTON... SOUTHAMPTON... SURRY... SUSSEX... YORK... IN VIRGINIA THIS WATCH INCLUDES 15 INDEPENDENT CITIES IN CENTRAL VIRGINIA CITY OF RICHMOND... IN SOUTH CENTRAL VIRGINIA CITY OF COLONIAL HEIGHTS... CITY OF HOPEWELL... CITY OF PETERSBURG... IN SOUTHEAST VIRGINIA CITY OF CHESAPEAKE... CITY OF EMPORIA... CITY OF FRANKLIN... CITY OF HAMPTON... CITY OF NEWPORT NEWS. CITY OF NORFOLK... CITY OF POQUOSON... CITY OF PORTSMOUTH... CITY OF SUFFOLK... CITY OF VIRGINIA BEACH... CITY OF WILLIAMSBURG THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA... CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA... CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA... CURRITUCK SOUND... COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM... COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM... COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM...
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 322 PM EDT TUE SEP 20 2005 VAZ062-063-069>071-202015- CHESTERFIELD VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-POWHATAN VA- 322 PM EDT TUE SEP 20 2005 ...STRONG THUNDERSTORMS MOVING INTO THE RICHMOND METRO AREA... AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES NORTHWEST OF TUCKAHOE...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LAURELAND...GREENDALE AND ASHLAND AT 335 PM EDT...LONGDALE AND...GLEN ALLEN AND RICHMOND AT 340 PM EDT...SOLOMONS STORE AND...CHAMBERLAYNE AT 345 PM EDT...ATLEE AND...ASHCAKE AT 350 PM EDT...MECHANICSVILLE AT 355 PM EDT. WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. IF YOU ARE OUTSIDE AND CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. SEEK SAFE SHELTER UNTIL THE STORMS PASS. NS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 324 PM EDT TUE SEP 20 2005 MDZ021>023-VAZ075>077-202030- DORCHESTER MD-NORTHUMBERLAND VA-RICHMOND VA-SOMERSET MD-WESTMORELAND VA-WICOMICO MD- 324 PM EDT TUE SEP 20 2005 ...STRONG THUNDERSTORMS MOVING THROUGH THE NORTHERN NECK AND INTO THE MARYLAND EASTERN SHORE... AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 7 MILES NORTHWEST OF CAMBRIDGE TO 11 MILES WEST OF WARSAW...OR FROM 7 MILES NORTHWEST OF CAMBRIDGE TO TAPPAHANNOCK...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LEWISETTA AROUND 335 PM... CAMBRIDGE AROUND 340 PM EDT... HURLOCK AROUND 350 PM EDT... SALISBURY AROUND 425 PM EDT... WIND GUSTS TO 35 MPH...FREQUENT DANGEROUS LIGHTNING...AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. BROWN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 326 PM EDT TUE SEP 20 2005 VAZ065-079-087-088-202030- BRUNSWICK VA-GREENSVILLE VA-MECKLENBURG VA-SUSSEX VA- 326 PM EDT TUE SEP 20 2005 ...STRONG THUNDERSTORMS MOVING INTO SOUTH HILL AND EMPORIA... AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM LAWRENCEVILLE TO 27 MILES SOUTHWEST OF BRODNAX...OR FROM LAWRENCEVILLE TO 12 MILES NORTH OF HENDERSON...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... SOUTH HILL AROUND 330 PM... LAWRENCEVILLE AROUND 335 PM EDT... PURDY AND EMPORIA AROUND 355 PM EDT... WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. IF YOU ARE OUTSIDE AND CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. SEEK SAFE SHELTER UNTIL THE STORMS PASS. NS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 410 PM EDT TUE SEP 20 2005 NCZ012-VAZ065-079>082-087>092-094-202115- BRUNSWICK VA-CHARLES CITY VA-DINWIDDIE VA-GREENSVILLE VA-JAMES CITY VA-MECKLENBURG VA-NEWPORT NEWS/HAMPTON VA-NORTHAMPTON NC-PRINCE GEORGE VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA-YORK VA- 410 PM EDT TUE SEP 20 2005 ...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN AND SOUTHEASTERN VIRGINIA... AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 6 MILES WEST OF CLAREMONT TO 39 MILES SOUTHWEST OF LAWRENCEVILLE...OR FROM 6 MILES WEST OF CLAREMONT TO 6 MILES NORTH OF HENDERSON TO JUST NORTH OF PRINCE GEORGE...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... CLAREMONT AROUND 425 PM EDT... PURDY AROUND 430 PM EDT... WAVERLY AROUND 455 PM EDT... WILLIAMSBURG AROUND 510 PM EDT... EMPORIA AROUND 515 PM EDT... WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. IF YOU ARE OUTSIDE AND CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. SEEK SAFE SHELTER UNTIL THE STORMS PASS. NS
The Dover AFB radar (KDOX), 83 km away, was scanning. The volume nearest the first event began at 20:11 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2005Every state in 2005This day in weather historyWarnings in Maryland, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474440.